Mississippi, 2019Damaging Winds in Mississippi, July 2, 2019
July 2, 2019 · NWS JAN · 2 events in 2 counties and zones
Storms developed thanks to a northward moving sea breeze. Some of these storms brought damaging winds to portions of Central Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed thanks to a northward moving sea breeze. Some of these storms brought damaging winds to portions of Central Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 2, 2:40 PM CST, 20 minutes earlier.
Area forecast discussion, Jul 2, 2:40 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
340 PM CDT Tue Jul 2 2019
.DISCUSSION...
Tonight and tomorrow: Pretty quiet over the ArkLaMiss today. High
pressure continues to suppress any diurnal convection. It appears
the northward cirrus runoff from this morning's convection over
south Louisiana hindered storms from popping up along the
seabreeze and storms are now finally popping just north of the
cirrus shield. So far, the very isolated convection which has
developed in south MS has been pretty tame. Expect these late
afternoon storms to dissipate a little after sunset tonight. Going
into Wednesday, the mid-level ridge will begin to erode a little
bit as a trough inches eastward and moisture increases over the
area. Tomorrow's convection will be a little more widespread and
therefore temperatures will be slightly lower than today with
highs in the lower 90s. Peak heat indices will range from 96-101.
/10/
Wednesday night through Monday: Mid level ridge along the
northern Gulf Coast will keep convection rather scarce across the
region early in the period. This will allow the heat to build with
mid 90s Friday into Saturday. This heat with dewpoints in the
lower 70s will result in heat indices in the lower 100s, not quite
high enough for mentioning in the HWO just yet.
Moving into the weekend, the ridge will shift to the west a bit
allowing light northwest flow to drop a few weak shortwaves into the
area with increased rain chances by the first part of next week.
Mainly airmass convection will be the rule by this time as weak mid
level flow pattern yields weak deep layer shear. However, microburst
composite parameter is hinting as some potential over western
sections each afternoon, but not quite enough to mention in the HWO
at present./GG/
&&
.AVIATION...
18Z TAF discussion:
VFR flight categories will prevail at all TAF sites through the
forecast period. Isolated convection will be possible primarily
across the south from mid-afternoon into early this evening,
mostly affecting only MEI/HBG/PIB. The chances for an isolated
storm hitting a TAF site are low though, and therefore have not
been included in the TAFs. If it is observed that a storm is
approaching, then the TAF will be amended appropriately. The
overnight will be quiet with convection along with the scattered
cloud cover dissipating in the evening. Patchy fog will again be
possible around dawn, but is not expected to lower conditions to
MVFR status. /10/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 73 90 73 93 / 11 37 17 21
Meridian 75 94 73 94 / 15 47 19 23
Vicksburg 73 89 73 92 / 10 40 14 23
Hattiesburg 74 92 73 94 / 11 30 16 19
Natchez 71 88 72 92 / 12 42 11 19
Greenville 74 90 74 91 / 5 31 15 26
Greenwood 75 89 74 91 / 5 41 16 28
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Jul 2, 1:59 PM CST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Jackson MS
259 PM CDT Tue Jul 2 2019
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
032000-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
259 PM CDT Tue Jul 2 2019
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Wednesday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
21
&&
...HAZARD LEGEND...
No short term hazards expected.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
Thunderstorm Wind, Copiah
- When
- July 2, 3:00 PM CST to 3:02 PM CST
- Where
- Copiah County, 2.94 mi W of Wesson
- Measured
- 57 kt (66 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 31.700, -90.450
Several trees were blown down and blocked one lane along I-55 at the Copiah and Lincoln County line.
Thunderstorm Wind, Lincoln
- When
- July 2, 3:00 PM CST
- Where
- Lincoln County, 3.18 mi N of New Sight
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 31.696, -90.451
A few trees down along I-55 and by the New Zion Road exit ramp. This was just south of the Copiah and Lincoln County line.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, July 2, 20191 death · $552,000 · 1 in hail · 50 events
- Hail and Damaging Winds in Ohio, July 2, 2019$105,000 · 60 kt wind · 36 events
- Hail in North Dakota, July 2, 2019$175,000 · 2 in hail · 16 events
- Flash Flooding and Flooding in Kansas, July 2 to 4, 2019$88,000 · 1 in hail · 21 events
- Damaging Winds in Pennsylvania, July 2, 2019$43,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 2019$30,000 · 55 kt wind · 22 events
- Flash Flood and Damaging Winds in West Virginia, July 2 to 3, 2019$61,000 · 50 kt wind · 4 events
- Damaging Winds in Indiana, July 2, 2019$60,000 · 56 kt wind · 3 events
- Flash Flooding and Debris Flow in Washington, July 2 to 9, 2019$56,000 · 4 events
- Damaging Winds in Ohio, July 2, 2019$20,000 · 60 kt wind · 19 events
- Flash Flood and Heavy Rain in Iowa, July 2 to 3, 2019$20,000 · 11 events
- Flash Flood and Damaging Winds in Kentucky, July 2, 2019$25,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842582, 848082.